Alert archive / North Dakota / High Wind Warnings in 2024

High Wind Warning 4, NWS Bismarck, ND

December 18, 20248 counties in North Dakota

NWS Bismarck, ND issued this high wind warning at Dec 18, 2024, 1:04 PM MST for 8 counties in North Dakota. It took effect at Dec 18, 2024, 11:00 PM MST. It was in force for 14 hr. 8 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 18, 2024, 1:04 PM MST (20:04 UTC)
In effect from
Dec 18, 2024, 11:00 PM MST
Expired
Dec 19, 2024, 12:54 PM MST
In force
14 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bowman County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Slope County, ND, Stark County, ND

The radar

The Bismarck radar (KBIS), 168 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 19, 1:15 AM MSTNON-TSTM WND GST 583 W Buffalo Springs, NDAWOS station KBWW Bowman Airport.
Dec 19, 1:15 AM MSTNON-TSTM WND GST 583 W Buffalo Springs, ND
Dec 19, 1:52 AM MSTNON-TSTM WND GST 585 S Dickinson, NDASOS station KDIK Dickinson Airport.
Dec 19, 1:53 AM MSTNON-TSTM WND GST 621 Nnw Hettinger, NDASOS station KHEI Hettinger Airport.
Dec 19, 3:10 AM MSTNON-TSTM WND GST 701 Wnw Heart Butte Dam, NDMesonet station FW6805 Lake Tschida.
Dec 19, 3:11 AM MSTNON-TSTM WND GST 652 N Bentley, NDMesonet station TT584 12 E Mott.
Dec 19, 3:48 AM MSTNON-TSTM WND GST 645 S Dickinson, NDASOS station KDIK Dickinson Airport.
Dec 19, 6:11 AM MSTNON-TSTM WND GST 602 N Bentley, NDMesonet station TT584 12 E Mott.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2024-12-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2024-12-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1121 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

193 
WWUS73 KBIS 182004
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
204 PM CST Wed Dec 18 2024

NDZ031>033-040>045-190415-
/O.UPG.KBIS.HW.A.0002.241219T0500Z-241219T2000Z/
/O.NEW.KBIS.HW.W.0004.241219T0600Z-241219T2100Z/
Golden Valley-Billings-Stark-Slope-Hettinger-Grant-Bowman-Adams-
Sioux-
Including the cities of Carson, New Leipzig, Beach, Bowman,
Marmarth, New England, Fort Yates, Hettinger, Solen, Medora,
Elgin, Dickinson, Selfridge, and Mott
204 PM CST Wed Dec 18 2024 /104 PM MST Wed Dec 18 2024/

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT 
TO 3 PM CST /2 PM MST/ THURSDAY...

* WHAT...Northwest winds to 40 mph with gusts to 60 mph.

* WHERE...Much of southwest and far south central North Dakota.

* WHEN...From midnight CST /11 PM MST/ tonight to 3 PM CST /2 PM 
  MST/ Thursday.

* IMPACTS...Objects left unsecured outside may be blown around. 
  Travel could be difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Visibility may become quite poor during brief 
  moments when light snow is occurring.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Consider moving Christmas decorations that can blow away indoors. 
Monitor the latest forecasts for updates.

&&

$$

Schild
6 follow-up statements
610 
WWUS73 KBIS 190146
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
746 PM CST Wed Dec 18 2024

NDZ031>033-040>045-191215-
/O.CON.KBIS.HW.W.0004.241219T0600Z-241219T2100Z/
Golden Valley-Billings-Stark-Slope-Hettinger-Grant-Bowman-Adams-
Sioux-
Including the cities of Medora, Hettinger, Selfridge, Dickinson,
Marmarth, Carson, Solen, Beach, New Leipzig, Fort Yates, Bowman,
New England, Elgin, and Mott
746 PM CST Wed Dec 18 2024 /646 PM MST Wed Dec 18 2024/

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ 
TONIGHT TO 3 PM CST /2 PM MST/ THURSDAY...

* WHAT...Northwest winds to 40 mph with gusts to 60 mph.

* WHERE...Much of southwest and far south central North Dakota.

* WHEN...From midnight CST /11 PM MST/ tonight to 3 PM CST /2 PM 
  MST/ Thursday.

* IMPACTS...Objects left unsecured outside may be blown around. 
  Travel could be difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Visibility may become quite poor during brief 
  moments when light snow is occurring.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Consider moving Christmas decorations that can blow away indoors. 
Monitor the latest forecasts for updates.

&&

$$

Telken
994 
WWUS73 KBIS 190819
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
219 AM CST Thu Dec 19 2024

NDZ031>033-040>045-191630-
/O.CON.KBIS.HW.W.0004.000000T0000Z-241219T2100Z/
Golden Valley-Billings-Stark-Slope-Hettinger-Grant-Bowman-Adams-
Sioux-
Including the cities of Mott, Selfridge, Dickinson, Carson,
Bowman, Beach, Marmarth, New England, Elgin, Hettinger, Fort
Yates, Medora, Solen, and New Leipzig
219 AM CST Thu Dec 19 2024 /119 AM MST Thu Dec 19 2024/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM CST /2 PM MST/ 
THIS AFTERNOON...

* WHAT...Northwest winds up to 40 mph with gusts to 60 mph.

* WHERE...Much of southwest and far south central North Dakota.

* WHEN...Until 3 PM CST /2 PM MST/ this afternoon.

* IMPACTS...The high winds may cause minor damage to trees, small 
  outbuildings, fencing, and signs. Objects left unsecured outside 
  will easily be blown around. Travel will be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Consider moving Christmas decorations that can blow away indoors.

&&

$$

Hollan
980 
WWUS73 KBIS 191211
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
611 AM CST Thu Dec 19 2024

NDZ031>033-040>045-192015-
/O.CON.KBIS.HW.W.0004.000000T0000Z-241219T2100Z/
Golden Valley-Billings-Stark-Slope-Hettinger-Grant-Bowman-Adams-
Sioux-
Including the cities of Mott, Selfridge, Dickinson, Carson,
Bowman, Beach, Marmarth, New England, Elgin, Hettinger, Fort
Yates, Medora, Solen, and New Leipzig
611 AM CST Thu Dec 19 2024 /511 AM MST Thu Dec 19 2024/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM CST /2 PM MST/ 
THIS AFTERNOON...

* WHAT...Northwest winds up to 40 mph with gusts to 65 mph.

* WHERE...Much of southwest and far south central North Dakota.

* WHEN...Until 3 PM CST /2 PM MST/ this afternoon.

* IMPACTS...The high winds may cause minor damage to trees, small 
  outbuildings, fencing, and signs. Objects left unsecured outside 
  will easily be blown around. Travel will be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Consider moving Christmas decorations that can blow away indoors.

&&

$$

Hollan
808 
WWUS73 KBIS 191447
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
847 AM CST Thu Dec 19 2024

NDZ031>033-040>045-192100-
/O.CON.KBIS.HW.W.0004.000000T0000Z-241219T2100Z/
Golden Valley-Billings-Stark-Slope-Hettinger-Grant-Bowman-Adams-
Sioux-
Including the cities of Medora, Marmarth, Beach, Elgin,
Selfridge, Dickinson, Mott, Carson, New England, Hettinger, New
Leipzig, Fort Yates, Bowman, and Solen
847 AM CST Thu Dec 19 2024 /747 AM MST Thu Dec 19 2024/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM CST /2 PM MST/ 
THIS AFTERNOON...

* WHAT...Northwest winds up to 40 mph with gusts to 60 mph.

* WHERE...Much of southwest and far south central North Dakota.

* WHEN...Until 3 PM CST /2 PM MST/ this afternoon.

* IMPACTS...The high winds may cause minor damage to trees, small 
  outbuildings, fencing, and signs. Objects left unsecured outside 
  will easily be blown around. Travel will be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure objects that could be blown around. Use extra caution when 
traveling.

&&

$$

Schild
417 
WWUS73 KBIS 191759
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
1159 AM CST Thu Dec 19 2024

NDZ031>033-191900-
/O.CAN.KBIS.HW.W.0004.000000T0000Z-241219T2100Z/
Golden Valley-Billings-Stark-
Including the cities of Medora, Dickinson, and Beach
1059 AM MST Thu Dec 19 2024

...HIGH WIND WARNING IS CANCELLED...

Winds will continue to slowly decrease through the afternoon. Thus 
the High Wind Warning has been cancelled.

$$

NDZ040>045-192100-
/O.CON.KBIS.HW.W.0004.000000T0000Z-241219T2100Z/
Slope-Hettinger-Grant-Bowman-Adams-Sioux-
Including the cities of Marmarth, Elgin, Selfridge, Carson, Mott,
Hettinger, New England, New Leipzig, Fort Yates, Bowman, and
Solen
1159 AM CST Thu Dec 19 2024 /1059 AM MST Thu Dec 19 2024/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM CST /2 PM MST/ 
THIS AFTERNOON...

* WHAT...Northwest winds to 35 mph with gusts to 55 mph.

* WHERE...Portions of south central and southwest North Dakota.

* WHEN...Until 3 PM CST /2 PM MST/ this afternoon.

* IMPACTS...Travel may be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure objects that could be blown around. Use caution when 
traveling.

&&

$$

Schild
445 
WWUS73 KBIS 191954
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
154 PM CST Thu Dec 19 2024

NDZ040>045-192100-
/O.CAN.KBIS.HW.W.0004.000000T0000Z-241219T2100Z/
Slope-Hettinger-Grant-Bowman-Adams-Sioux-
Including the cities of Marmarth, Elgin, Selfridge, Carson, Mott,
Hettinger, New England, New Leipzig, Fort Yates, Bowman, and
Solen
154 PM CST Thu Dec 19 2024 /1254 PM MST Thu Dec 19 2024/

...HIGH WIND WARNING IS CANCELLED...

Winds will continue to gradually diminish through this afternoon 
into this evening.

$$

Schild

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this high wind warning went out at Dec 18, 11:35 AM MST, 1 hour 29 minutes earlier. Its key messages:

  • An Alberta clipper will cause numerous forms of hazardous weather across western and central North Dakota this afternoon through Thursday.
  • High chances for exceeding 4 inches of snow, medium to high chances for exceeding 6 inches, and low chances for exceeding 8 inches across northern North Dakota into the James River Valley. Greatest chances for the heaviest snow is over north central and very far northwest North Dakota
  • Very strong northwest winds across western and south central North Dakota tonight through Thursday, with gusts as high as 65 mph in the southwest where a High Wind Watch has been issued.
  • Blowing snow could significantly reduce visibility from northwest to south central North Dakota late tonight through Thursday.
  • Medium chances for freezing rain across western and south central North Dakota late this afternoon through this evening, with ice accumulations up to a few hundredths of an inch.
Area forecast discussion, Dec 18, 11:35 AM MST, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
1235 PM CST Wed Dec 18 2024

.KEY MESSAGES...

- An Alberta clipper will cause numerous forms of hazardous
  weather across western and central North Dakota this afternoon
  through Thursday.

- High chances for exceeding 4 inches of snow, medium to high
  chances for exceeding 6 inches, and low chances for exceeding
  8 inches across northern North Dakota into the James River
  Valley. Greatest chances for the heaviest snow is over north
  central and very far northwest North Dakota

- Very strong northwest winds across western and south central
  North Dakota tonight through Thursday, with gusts as high as
  65 mph in the southwest where a High Wind Watch has been
  issued.

- Blowing snow could significantly reduce visibility from
  northwest to south central North Dakota late tonight through
  Thursday.

- Medium chances for freezing rain across western and south
  central North Dakota late this afternoon through this evening,
  with ice accumulations up to a few hundredths of an inch.

&&

.UPDATE...
Issued at 1227 PM CST Wed Dec 18 2024

Clipper system continues its approach, with snow working its way
through northeast Montana, with visibility down to under 2
miles at Wolf Point. All concerns state below remain valid at
this time.

UPDATE
Issued at 1005 AM CST Wed Dec 18 2024

For mid-morning update main change was to do winter weather
headline changes. Southern areas that were under winter weather
advisories and/or high wind watches remain the same with earlier
concerns remaining valid. Over areas that were under a Watch,
have decided to go with a Winter Storm Warning from Burke
through Rollette Counties along with McHenry and Pierce. With
the track of the low, synoptic forcing looks to remain quite
elevated over this area but as mentioned earlier, mesoscale
factors come into play, with latest guidance shifting a band of
elevated frontogenesis right through this area. With NBM
continuing to show a 70-80 percent chance of 6 inches or more of
snow, combined with banding possibly shifting through this area
(not to mention the blowing snow factor), figured a Warning
would be prudent given the expected impacts. To the south and
west of this area, confidence in higher snow amounts is not as
high, thus have decided to go with advisory (while also
mentioning the blowing snow concerns with possible near blizzard
at times). With that said, some guidance is pushing an area of
elevated frontogenesis over parts of Sheridan and Wells, but
still a lot of time before this could occur and may shift. With
that said, will have to keep a close eye on this area tonight,
and more or less the Highway 52 corridor, to see if something
sets up.

UPDATE
Issued at 616 AM CST Wed Dec 18 2024

Widespread low stratus remains a forecast problem this morning, with
surface ridging extending south from high pressure over southeast
Saskatchewan/southwest Manitoba failing to clear the clouds no
farther south than Highway 52. Models are not handling observed
trends well at all, so satellite imagery was relied on heavily for
updates to sky cover through the morning.

06Z guidance does not appear to offer any significant changes to the
forecast for the Alberta clipper, although the HRRR has now become
more of a distinct northern outlier.

&&

.DISCUSSION...
Issued at 436 AM CST Wed Dec 18 2024

Very complex and challenging forecast for today through Thursday. A
strong Alberta clipper will bring impactful weather to all parts of
western and central North Dakota beginning this afternoon and
lasting through Thursday afternoon. Individual aspects of this
system are discussed separately below:

1) Forecast confidence/uncertainty: There is very high confidence in
the occurrence of impacts, and slightly lower but still medium to
high confidence in the severity of impacts. There is lower
confidence though in the exact track of the center of the surface
low, which will greatly influence the type and severity of impacts
at any given location. In general, 00Z global models/ensembles are
shifted slightly south of 00Z CAMs, which is a well-documented
systematic model bias for these types of systems. The NBM slightly
favors the further north solution, as it is more heavily weighted
toward higher-resolution guidance at shorter time ranges.
Therefore, while our current forecast is more reflective of the
NBM, we think that if there is a shift in snow amounts, it is
more likely to be a southward shift rather than a northward
shift.

2) Snow amounts: Both synoptic and mesoscale forcing mechanisms will
be at play for this event. The synoptic forcing alone is likely to
produce over 4 inches, but it seems that the mesoscale forcing will
be required for +6 inch amounts. There is high confidence that there
will be a narrow band of at least 6 inches and possibly as high as 8
inches somewhere along and north of a line from Williston to
Jamestown, but the exact location is likely to remain unknown until
the banding has developed. Because this banding is expected to be
the difference between advisory and warning level impacts, the
Winter Storm Watch will remain in effect until we have higher
confidence in the location of the banded snow, which again may not
occur until after the watch goes into effect.

3) Precipitation type: Above freezing temperatures aloft will
introduce mixed precipitation types to western and south central
parts of the state late this afternoon through this evening. This
part of the system should not overlap with the stratiform snow to
the north, and CAMs show a more showery appearance in reflectivity
output, with all types possible. Most areas from west central to
south central North Dakota have around a 3 to 6 hour window during
which freezing rain is the most likely type. Ice accumulations are
unlikely to exceed a few hundredths of an inch, but it only takes
trace amounts to cause impacts, and the freezing rain could be wind
driven. A Winter Weather Advisory has been issued to cover this
hazard.

4) Winds: There is growing concern for a higher-end wind event in
southwest North Dakota late tonight through Thursday morning.
All requisite physical processes for strong momentum transfer
are present in deterministic guidance, and mean 900-800 mb winds
are very likely to exceed 50 kts and could be as high as 65
kts. The only thing possibly working against a high wind event
is the overnight and early morning timing of the frontal
passage. However, deterministic guidance does show low level
lapse rates around 7 C/km with the frontal passage, and in
situations with this magnitude of pressure rises and cold air
advection, the unfavorable time of day usually only seems to
limit the duration of maximum wind gusts rather than completely
inhibiting them. Therefore, a High Wind Watch has been issued
for southwest and far south central North Dakota. Windy
conditions are still expected elsewhere over this time period,
with intensity decreasing to the northeast.

5) Blowing snow: There is uncertainty on how much the strong winds
will overlap with fresh snow accumulations. Conceptually speaking,
it seems more likely that higher amounts of blowable snow will
remain displaced to the north of the strongest winds. However, there
are at least medium chances for impactful blowing snow (visibility
less than one half mile in open areas) from northwest to south
central North Dakota late tonight through Thursday afternoon. The
same Winter Weather Advisory that covers the freezing rain threat
this evening continues into Thursday to cover the blowing snow
potential.

6) Timing of impacts: Snow will move into northwest North Dakota by
mid afternoon and quickly spread south and eastward, reaching the
James River Valley early this evening. The HREF shows medium to high
probabilities for snowfall rates exceeding one inch per hour within
the Winter Storm Watch this evening. Snow is expected to continue
north and east of the Missouri River through tonight, while areas to
the south and west transition to the previously mentioned mixed
precipitation. Chances for snow decrease from west to east late
tonight through Thursday, but there is greater uncertainty in end
time along and east of Highway 83.

7) Temperatures: Cloud cover has kept early morning temperatures a
bit warmer than expected, except far north central where clearer
skies have allowed temperatures to fall below zero. Afternoon
temperatures will slowly rise to just above zero in the Turtle
Mountains to the mid 20s in the southwest corner of the state. Daily
high temperatures for most areas are expected later this evening
when the warm sector of the clipper will have its greatest coverage
over the state, with values ranging from around 5 above zero north
to as warm as the mid 30s southwest. Thursday will then see the
opposite effect, with daily high temperatures occurring before
sunrise. By Thursday afternoon, most of the state will see
temperatures in the single digits above zero, with teens in the
southeast. Thursday night will be very cold, with lows in the teens
below zero north to single digits below south. Winds will be much
lighter Thursday night, but wind chills could still fall to around
25 below in northern parts of the state.

Ensembles favor a slow warming trend late this week into next week.
A shortwave riding over a northwest-southeast oriented baroclinic
zone could bring some light snow across parts of the state late
Friday into early Saturday, with the highest chances (30 percent for
measurable snow per the NBM) north central.

&&

.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1227 PM CST Wed Dec 18 2024

Low stratus will continue through this afternoon over southwest
North Dakota, resulting in IFR to LIFR ceilings at the KDIK
terminal.

A strong Alberta clipper will begin to impact the region this
afternoon, with multiple hazards to aviation. Snow with IFR to LIFR
visibility will spread from northwest to central North Dakota this
afternoon through the evening, ending from west to east later
tonight into Thursday morning. A period of mixed precipitation,
including freezing rain, is also likely across much of western and
south central North Dakota this evening. Winds will become south-
southeast around 10-15 kts this afternoon, strongest in the west
with gusts to 25 kts. Later tonight, a very strong cold front will
enter the state and turn winds to the northwest. The strongest winds
late tonight through Thursday morning are expected in southwest and
far south central North Dakota, with gusts as high as 50-55 kts.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until noon CST Thursday for NDZ001-009.
Winter Storm Warning until 3 PM CST Thursday for NDZ002>005-
012-013.
Winter Weather Advisory until 3 PM CST Thursday for NDZ010-011-
021>023.
Winter Weather Advisory until noon CST /11 AM MST/ Thursday
for NDZ017>020-034.
Winter Weather Advisory from 6 PM this evening to 6 PM CST
Thursday for NDZ025-035>037-046>048-050-051.
Winter Weather Advisory until 1 AM CST /midnight MST/ Thursday
for NDZ031>033-041-042-045.
High Wind Watch from 11 PM CST /10 PM MST/ this evening
through Thursday afternoon for NDZ031>033-040>045.

&&

UPDATE...JJS
DISCUSSION...Hollan
AVIATION...Hollan/JJS
Hazardous weather outlook, Dec 18, 11:26 AM MST, 1 hour 38 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
1226 PM CST Wed Dec 18 2024

NDZ002>005-012-013-191830-
Burke-Renville-Bottineau-Rolette-McHenry-Pierce-
1226 PM CST Wed Dec 18 2024

This Hazardous Weather Outlook is for portions of north central
North Dakota and northwest North Dakota.

.DAY ONE...This Afternoon and Tonight

A Winter Storm Warning is in effect through Thursday afternoon.
See weather.gov/bis for details.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A Winter Storm Watch is in effect through Thursday afternoon. See
weather.gov/bis for details.

.SPOTTER INFORMATION STATEMENT...

Spotters are welcome to call in snow reports to the National
Weather Service in Bismarck.

NDZ001-009>011-017>023-025-034>037-046>048-050-051-191830-
Divide-Williams-Mountrail-Ward-McKenzie-Dunn-Mercer-Oliver-McLean-
Sheridan-Wells-Foster-Morton-Burleigh-Kidder-Stutsman-Emmons-
Logan-La Moure-McIntosh-Dickey-
1226 PM CST Wed Dec 18 2024 /1126 AM MST Wed Dec 18 2024/

This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, south central North Dakota,
southeast North Dakota, and southwest North Dakota.

.DAY ONE...This Afternoon and Tonight

A Winter Weather Advisory is in effect this afternoon through
Thursday afternoon. See www.wether.gov/bis for details.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A Winter Storm Watch is in effect through Thursday afternoon. See
weather.gov/bis for details.

.SPOTTER INFORMATION STATEMENT...

Spotters are welcome to call in snow or ice reports to the
National Weather Service in Bismarck.

NDZ031>033-041-042-045-191830-
Golden Valley-Billings-Stark-Hettinger-Grant-Sioux-
1226 PM CST Wed Dec 18 2024 /1126 AM MST Wed Dec 18 2024/

This Hazardous Weather Outlook is for portions of south central
North Dakota and southwest North Dakota.

.DAY ONE...This Afternoon and Tonight

A Winter Weather Advisory is in effect this afternoon through
this evening. A High Wind Watch is in effect late this evening
through early Thursday afternoon. See weather.gov/bis for
details.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A High Wind Watch is in effect through early Thursday afternoon.
See weather.gov/bis for details.

.SPOTTER INFORMATION STATEMENT...

Spotter are welcome to call in ice reports or wind damage reports
to the National Weather Service in Bismarck.

NDZ040-043-044-191830-
Slope-Bowman-Adams-
1126 AM MST Wed Dec 18 2024

This Hazardous Weather Outlook is for portions of southwest North
Dakota.

.DAY ONE...This Afternoon and Tonight

A High Wind Watch is in effect late this evening through early
Thursday afternoon. See weather.gov/bis for details.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A High Wind Watch is in effect through early Thursday afternoon.
See weather.gov/bis for details.

.SPOTTER INFORMATION STATEMENT...

Spotters are welcome to call in wind damage reports to the
National Weather Service in Bismarck.

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 18, 1:44 AM MSTHigh Wind WatchBISAdams, Billings, Bowman, Golden Valley, Grant, Hettinger and 2 more11 hr
Dec 18, 1:57 AM MSTWinter Weather AdvisoryBISBillings, Burleigh, Dickey, Divide, Dunn, Emmons and 17 more39 hr
Dec 18, 8:57 AM MSTWinter Storm WarningBISBottineau, Burke, Divide, Foster, McHenry, Pierce and 3 more32 hr

Nearby

High Wind Warnings in North Dakota, 2024Every high wind warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.